Alert archive / Montana / River Flood Warnings in 2022
River Flood Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Jun 14, 2022, 10:04 AM MDT for Lincoln County, Montana. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2022, 10:04 AM MDT (16:04 UTC)
- Expired
- Jun 16, 2022, 3:51 AM MDT
- In force
- 42 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 188 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yaak River near Troy (TRYM8). The gauge peaked at 8.68 ft at Jun 14, 2022, 2:00 PM MDT.
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12304500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
872
WGUS45 KMSO 141604
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Missoula MT
1004 AM MDT Tue Jun 14 2022
...The National Weather Service in Missoula MT has issued a Flood
Warning for the following rivers in Montana...
Yaak River Near Troy affecting Lincoln County.
For the Yaak River...including Near Troy...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 1015 AM MDT.
&&
MTC053-151615-
/O.NEW.KMSO.FL.W.0007.220614T1604Z-220616T0951Z/
/TRYM8.1.ER.220614T1347Z.220615T0000Z.220615T2150Z.NO/
1004 AM MDT Tue Jun 14 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY THURSDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yaak River Near Troy.
* WHEN...From this morning to early Thursday morning.
* IMPACTS...At 8.5 feet, Flooding affects low lying areas adjacent
to the river including homes and access roads. Sylvanite Ranger
Station Road and Upper Ford Road affected by flooding.
* ADDITIONAL DETAILS...
- At 9:45 AM MDT Tuesday the stage was 8.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM MDT Tuesday was 8.5 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow afternoon and continue falling to 6.8 feet Friday,
June 24.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
11.4 feet on 05/20/1954.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4894 11534 4886 11539 4889 11559 4878 11562
4875 11581 4864 11579 4851 11592 4860 11600
4867 11593 4877 11600 4883 11598 4887 11589
4888 11573 4897 11569 4900 11562
$$
jk1 follow-up statement
139
WGUS85 KMSO 151414
FLSMSO
Flood Statement
National Weather Service Missoula MT
814 AM MDT Wed Jun 15 2022
...The Flood Warning continues for the following rivers in Montana...
Yaak River Near Troy affecting Lincoln County.
For the Yaak River...including Near Troy...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 600 PM MDT.
&&
MTC053-160000-
/O.EXT.KMSO.FL.W.0007.000000T0000Z-220616T0000Z/
/TRYM8.1.RS.220614T1347Z.220614T2115Z.220615T2312Z.NO/
814 AM MDT Wed Jun 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yaak River Near Troy.
* WHEN...Until this evening.
* IMPACTS...At 8.0 feet, Flooding affects low lying areas adjacent
to the river.
At 8.5 feet, Flooding affects low lying areas adjacent to the
river including homes and access roads. Sylvanite Ranger Station
Road and Upper Ford Road affected by flooding.
* ADDITIONAL DETAILS...
- At 7:45 AM MDT Wednesday the stage was 8.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM MDT Wednesday was 8.7 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 6.2 feet Friday,
June 24.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
7.6 feet on 05/07/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4894 11534 4886 11539 4889 11559 4878 11562
4875 11581 4864 11579 4851 11592 4860 11600
4867 11593 4877 11600 4883 11598 4887 11589
4888 11573 4897 11569 4900 11562
$$
ALWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 14, 8:02 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 8:02 AM MDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
802 AM MDT Tue Jun 14 2022
.UPDATE...Area radar observations this morning depict an
impressive mesoscale band has developed across southeast British
Columbia, the Idaho Panhandle, and across Lincoln and Flathead
Counties. The heaviest precipitation has been focused across the
Flathead Valley, the Swan and Whitefish Ranges, and in Glacier NP,
where between 0.50 to 2.00 inches of precipitation has been
observed in the last 6 hours (as of 8 am). High resolution models
are struggling to resolve this mesoscale band this morning,
therefore, we have elected to update the forecast to increase
precipitation totals through 12 pm MDT across the aforementioned
areas. Given precipitation rates, a flood advisory has been issued
for Flathead, Lincoln, and northern portions of Sanders County
through 630 pm MDT. Minor flooding is possible in low-lying and
poor drainage areas. Watch out for ponding of water in urban areas
and on roadways. Finally, the Yaak River at Troy is expected to
reach minor flood stage of 8 feet this morning and will remain
above minor flood stage through 6 pm. /Lukinbeal
&&
.AVIATION...A cutoff low has deepened east of the Continental
Divide and continues to pump wrap around moisture into northwest
Montana today. Also, a much cooler air mass from the northwest is
moving in behind the low causing snow levels to lower. Snow levels
will remain above the elevation of the major terminals in the
region, but many back country air strips could be affected,
especially above 5,000 ft. Otherwise MVFR to VFR conditions will
persist at terminals KGPI and KMSO through most of the day today.
The cooler air mass moving into the region will also cause some
stronger west winds today.
&&
.PREV DISCUSSION... /ISSUED 242 AM MDT Tue Jun 14 2022/
DISCUSSION...Moisture continues circulating over the Northern
Rockies, spreading abundant and persistent rain across northwest
Montana into west central Montana. At the same time, temperatures
have cooled quite a bit and snow levels have begun to lower,
particularly across northwest Montana in and around the Glacier
Park region into the Bob Marshall Wilderness. Snow will continue
to accumulate down to about 5000 feet, but elevations around 4500
feet could see snow throughout the morning. Backcountry conditions
will be impacted the most, along with higher elevation roadways
in the aforementioned areas, through about mid-morning.
Winds will be on the increase once again this afternoon and
evening, prompting Wind Advisories for portions of northwest and
southwest Montana, including a Lake Wind Advisory for Flathead
Lake. Gusts in the 25 to 35 mph will be possible through later
this evening.
Thanks to the lowering snow levels and general cooling temps
across the region, river levels have begun to slowly recede. That
being said, streams, creeks, and mainstem rivers remain at their
highest levels so far this season. Continue to exercise extreme
caution near any body of running water, no matter the size of the
river or stream. In addition, soils are extremely saturated and
could loosen near banks if one gets too close to the water's edge.
Wednesday through Friday will be a stark contrast to our current
weather, as high temps are forecast to rise into the 80s on
Thursday and 90s on Friday with dry conditions expected. By
Saturday and Sunday, the return of moisture to the forecast will
cause the threat for thunderstorms to increase quite a bit under
destabilized southwesterly flow. As such, make sure your weekend
plans include a backup plan in the event thunderstorms make an
appearance Saturday afternoon and evening across north central
Idaho and western Montana.
AVIATION...A cutoff low has deepened east of the Continental
Divide and continues to pump wrap around moisture into northwest
Montana today. Also, a much cooler air mass from the northwest is
moving in behind the low causing snow levels to lower. Snow levels
will remain above the elevation of the major terminals in the
region, but many back country air strips could be affected,
especially above 5,000 ft. Otherwise MVFR to VFR conditions will
persist at terminals KGPI and KMSO through most of the day today.
The cooler air mass moving into the region will also cause some
stronger west winds today.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory until 9 PM MDT this evening BELOW 10000 FEET for
the Butte/Blackfoot Region.
Lake Wind Advisory until 4 PM MDT this afternoon for Flathead
Lake in the Flathead/Mission Valleys.
Winter Storm Warning until 6 AM MDT Wednesday ABOVE 5000 FEET
for the West Glacier Region.
Winter Weather Advisory until noon MDT today ABOVE 4000 FEET for
the Kootenai/Cabinet Region.
Winter Weather Advisory until 6 AM MDT Wednesday ABOVE 5000 FEET
for the Potomac/Seeley Lake Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:40 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 21 hr |
| Jun 13, 6:40 PM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Powell, Silver Bow | 26 hr |
| Jun 14, 7:38 AM MDT | Areal Flood Advisory | MSO | Flathead, Lincoln, Sanders | 24 hr |
Nearby
River Flood Warnings in Montana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.